Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 376, NWS San Francisco Bay Area, CA

December 20, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 20, 2011, 2:21 AM PST. It took effect at Dec 20, 2011, 9:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2011, 2:21 AM PST (10:21 UTC)
In effect from
Dec 20, 2011, 9:00 PM PST
Expired
Dec 21, 2011, 2:09 PM PST
In force
17 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WHUS76 KMTR 201021
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
221 AM PST TUE DEC 20 2011


PZZ570-201830-
/O.NEW.KMTR.SC.Y.0376.111221T0500Z-111221T2300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
221 AM PST TUE DEC 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
3 PM PST WEDNESDAY. 


* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP THIS EVENING.
  STRONGEST WINDS WILL BE NORTH OF POINT REYES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
6 follow-up statements
171 
WHUS76 KMTR 201633
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
833 AM PST TUE DEC 20 2011

PZZ570-210045-
/O.CON.KMTR.SC.Y.0376.111221T0500Z-111221T2300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
833 AM PST TUE DEC 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PST WEDNESDAY. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP THIS 
  EVENING. STRONGEST WINDS WILL BE NORTH OF POINT REYES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
940 
WHUS76 KMTR 202212
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
212 PM PST TUE DEC 20 2011

PZZ570-210615-
/O.EXT.KMTR.SC.Y.0376.111221T0500Z-111222T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
212 PM PST TUE DEC 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
9 PM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PST WEDNESDAY. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP THIS 
  EVENING. STRONGEST WINDS WILL BE NORTH OF POINT REYES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
451 
WHUS76 KMTR 210656
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1056 PM PST TUE DEC 20 2011

PZZ570-211500-
/O.CON.KMTR.SC.Y.0376.000000T0000Z-111222T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
1056 PM PST TUE DEC 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
WEDNESDAY. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP THIS 
  EVENING. STRONGEST WINDS WILL BE NORTH OF POINT REYES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
384 
WHUS76 KMTR 211012
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
212 AM PST WED DEC 21 2011

PZZ545-211815-
/O.NEW.KMTR.SC.Y.0377.111222T0900Z-111222T2100Z/
POINT REYES TO PIGEON POINT TO 10 NM-
212 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY. 

* WINDS AND WAVES: WINDS WILL INCREASE OUT OF THE EAST TO 15 TO 25
  KT EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-211815-
/O.NEW.KMTR.SC.Y.0377.111222T0900Z-111222T2100Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
212 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY. 

* WINDS AND WAVES: WINDS WILL INCREASE OUT OF THE EAST TO 15 TO 25
  KT EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-211815-
/O.EXT.KMTR.SC.Y.0376.000000T0000Z-111222T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
212 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL PERSIST THROUGH THIS
  AFTERNOON. STRONGEST WINDS WILL BE NORTH OF POINT REYES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
368 
WHUS76 KMTR 211649
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
849 AM PST WED DEC 21 2011

PZZ570-220000-
/O.CON.KMTR.SC.Y.0376.000000T0000Z-111222T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
849 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL PERSIST THROUGH 
  THIS AFTERNOON. STRONGEST WINDS WILL BE NORTH OF POINT REYES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-220100-
/O.CON.KMTR.SC.Y.0377.111222T0900Z-111222T2100Z/
POINT REYES TO PIGEON POINT TO 10 NM-
849 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY. 

* WINDS: WINDS WILL INCREASE OUT OF THE EAST TO 15 TO 25 KT EARLY
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-220100-
/O.CON.KMTR.SC.Y.0377.111222T0900Z-111222T2100Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
849 AM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST
THURSDAY. 

* WINDS: WINDS WILL INCREASE OUT OF THE EAST TO 15 TO 25 KT EARLY
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
674 
WHUS76 KMTR 212209
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
209 PM PST WED DEC 21 2011

PZZ570-220615-
/O.CAN.KMTR.SC.Y.0376.000000T0000Z-111222T0000Z/
/O.EXB.KMTR.SC.Y.0377.111222T0900Z-111222T1600Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
209 PM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY. 

* WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KT LATE TONIGHT AND
  CONTINUE THROUGH THURSDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-220615-
/O.EXT.KMTR.SC.Y.0377.111222T0900Z-111222T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
209 PM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 3 PM PST
THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM TO 3 PM PST
THURSDAY. 

* WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KT LATE TONIGHT AND
  CONTINUE THROUGH AT LEAST THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-220615-
/O.EXT.KMTR.SC.Y.0377.111222T0900Z-111222T1600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
209 PM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY. 

* WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT LATE TONIGHT
  AND CONTINUE THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 2:10 AM PST, 11 minutes earlier.

Area forecast discussion, Dec 20, 2:10 AM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
210 AM PST TUE DEC 20 2011

.DISCUSSION...AS OF 2:10 AM PST TUESDAY...HIGH PRESSURE ALOFT
COMBINED WITH OFFSHORE FLOW AT THE SURFACE IS PROVIDING CLEAR
SKIES ACROSS THE AREA THIS MORNING. THE CURRENT IR SATELLITE FOG
PRODUCT DOES SHOW TULE FOG DEVELOPING IN THE CENTRAL VALLEY BUT
THIS FOG IS NOT EXPECTED TO MAKE IT TO THE FORECAST AREA. LOW
TEMPERATURES SHOULD FALL INTO THE LOW TO MID 30S OVERNIGHT AT
MOST INLAND LOCATIONS WITH UPPER 30S ALONG THE COAST. WIDESPREAD
FROST WILL BE A POSSIBILITY SHORTLY BEFORE SUNRISE IN MOST VALLEY
LOCATIONS.

HIGH PRESSURE WILL PERSIST OVER CALIFORNIA THROUGH THE FORECAST
PERIOD. A TROUGH OF LOW PRESSURE WILL MOVE INTO THE GREAT BASIN
WEDNESDAY. THIS WILL RESULT IN ENHANCED OFFSHORE FLOW WEDNESDAY
INTO THURSDAY. OTHERWISE DRY PLEASANT CONDITIONS ARE IN STORE FOR
THE AREA THROUGH AT LEAST SUNDAY MORNING.

&&

.AVIATION...AS OF 9:24 PM MONDAY...VFR FORECAST FOR THE PERIOD. A
FEW LOW CLOUDS WERE OBSERVED NEARBY KMRY. AT THIS TIME IT APPEARS
THE AIRMASS WILL REMAIN DRY ENOUGH TO PRECLUDE LOW CLOUD DEVELOPMENT
TO THE POINT OF CEILING DEVELOPMENT AT KMRY AND KSNS.

VICINITY OF KSFO...VFR.

KSFO BRIDGE APPROACH...VFR.

MONTEREY BAY AREA TERMINALS...LOW TO MODERATE CONFIDENCE VFR
TONIGHT. HIGH CONFIDENCE VFR TUESDAY.

&&

.CLIMATE...RAINFALL CLIMATOLOGY SO FAR THIS SEASON COMPARED TO
LAST SEASON...

                     JUL 01-       JUL 01-       JUL 01-  JUL 01-
                     DEC 18        DEC 18        DEC 18   JUN 30
STATION              2011    PON   2010    PON   NORMAL   NORMAL
------------------   -----------   -----------   -------  -------
SFO INT'L APRT        2.87    50    5.76   101     5.69    20.11
OAKLAND APRT          3.06    52    6.66   113     5.91    17.42
MTN. VIEW APRT        1.73    45    3.24    85     3.83    13.35
SAN JOSE APRT         1.53    39    3.05    77     3.95    15.08
SANTA ROSA APRT       4.45    42   13.19   123    10.70    31.91
SALINAS APRT          3.31   103    3.45   107     3.21    12.91
SAN FRANCISCO DWNTN   3.35    47    7.88   111     7.08    22.28

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...NONE.

&&

PUBLIC FORECAST: LARRY
AVIATION/MARINE: CANEPA
CLIMATE: STROBIN

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.